Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

I need help im 26 and going crazy over my changing appearance

(1/2) > >>

Stillakoolkid:
Hi guys( and girls)

I recently had a bad experience, i had to quit a retail job because people were making snide remarks about my appearance. I've been poz since i was 19 and now it is starting to show in my facial appearance. I have early smile lines and my jaw line is sagging theres a  litte lump behind my chin its almost as if the muscles under my mouth have given way ( it looks horrible) my eyes look hollower. I really dont know what to do. I thought that maybe If i got a facial filler under my eyes that would help the hollows and lift up the cheeks so the sinking under my mouth will be better. Also i think fillers might be able to help with the smile lines. I have always had a "happy" heart shaped face with very full cheeks but now I look crazy and its depressing.

I dont wanna go outside I hated going to work. Even when I was filling out the paperwork for my job the manager asked me how old i was again and when i told her, she said " oh I would have taken you for so much older." I have an open HASA case in NY, but im currently between NY and GA. I really don't know what to do. I was hoping maybe the Sculptra people would help with their Payment Assistance progams, I really cant afford heavy plastic surgery Im still in school. Help!

livelife83:
Hello Stillakoolkid,
I am going through the same situation as you are at the moment. I have been noticing these changes to my facial muscles for a little over a year now. I have been for Atripla for almost 3 years. I also have been feeling depressed and hating my appearance. I have scheduled an appointment with my Doctor for next week to discuss if I indeed have Facial Lipoatrophy. Speak to your doctor first and see what they tell you.

razzmaniac:
I know Atripla is a huge seller and easy to take. . .but about 5 years ago i did some serious research online about lipoatrophy because i was getting it BAD. I was on the old stuff that is the culprit and then for a few years, on Atripla. My lipo was getting worse. From the confrences reports from CROI, Sustiva (in Atripla) had a huge saturation ratio in subcutaneous fat cells. Most doctors dont know the details of these side effects let alone most of the detailed studies. I took these reports to my Doctor and she took me off and put me on a new regimen that included Isentress, which suppossively doesnt affect the RNA or something like that in the Mitocondria. Anywho. . .if your numbers are doing good, ask for some other options. Sustiva has some bad side effects including vivid dreams etc. . . personally. . it was absolute poison for me.
Good luck bro. . .

mecch:
Stillakoolkid -

Do you see an HIV or Infectious Disease specialist?

Have you ever discussed these concerns with the doctor(s) overseeing your HIV treatment?

Has any professional evaluated your face and specifically told you you have lipo?

______

Please also remember that a person changes a lot between 19 and 26.  Bye bye baby fat. 

But since you really are worried its lipo, the way forward is to get a real diagnosis and then a doctor's advice how to go forward....

mecch:
You had these same concerns a year ago. 
What have you learned about it since then?  It might help people in this forum if you can follow up with your specific experience and what the doctors have said to you about your concerns.

Navigation

[0] Message Index

[#] Next page

Go to full version